To the Editor.—
I refer to the comments by Drs Brown and Moser on "Antihypertensive Drugs and Danger to Vision" (237:118, 1977). Recently, I saw such a case.
Report of a Case.—
In July 1976, a 62-year-old woman was seen with the complaint of poor vision in the left eye. At that time, her visual acuity was 20/30 in the right eye and 20/70(-1) in the left eye. The patient had a left afferent pupillary defect. Early bilateral cataracts were noted on slitlamp examination. The intraocular pressures measured 24 mm Hg in the right eye and 32 mm Hg in the left eye. The cup to disk ratio in the right eye was approximately 0.2. The left optic nerve head showed severe glaucomatous cupping, with a cup to disk ratio of 0.9. The patient was given pilocarpine hydrochloride eye drops, 2% four times daily; epinephrine eye drops, 2% twice daily,
Bullock JD. Antihypertensive Drugs and Danger to Vision. JAMA. 1977;237(20):2186. doi:10.1001/jama.1977.03270470022002
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: